This is an issue with the whole class of EGFr inhibitors. Both with the small molecule ones and the monoclonal antibodies. In the first clinical trials with Canertinib (CI-1033 one of the first EGFr inhibitors discovered) we would dose it with Benadryl, to minimize the rash. Later it was discovered that some antibiotics such as Doxycycline and Cephalexin (which my wife took for her rash from Erbitux) helps a great deal. Go see a dermatologist if your oncologist won't prescribe one of these antibiotics to ease your husbands suffering. I am actually surprised that they didn't put him on it prophylactically. Most do because its a long known side effect that is actually pretty easy to manage.
DW 53 dx Jun 2013
CT mets Liver Spleen lung. IVb CEA~110
Jul 2013 Sig Resct
8/13 FolFox,Avastin 12Tx mild sfx, Ongoing 5-FU Avastin every 3 wks.
CEA: good marker
7/7/14 CT Can't see the spleen Mets.
8/16/15 CEA Up, CT new abdominal mets. Iri, 5-FU, Avastin every 2 wks.
1/16 Iri, Erbitux and likely Avastin (Trial) CEA going >.
1/17 CEA up again dropped from Trial, Mets growth 4-6 mm in abdomen
5/2/17 Failed second trial, Hospitalized 15 days 5/11. Home Hospice 5/26, at peace 6/4/2017